Alert archive / California / Red Flag Warnings in 2011

Red Flag Warning 3, NWS Sacramento, CA

October 25, 2011

NWS Sacramento, CA issued this red flag warning at Oct 25, 2011, 2:30 PM PDT. It took effect at Oct 25, 2011, 11:00 PM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 25, 2011, 2:30 PM PDT (21:30 UTC)
In effect from
Oct 25, 2011, 11:00 PM PDT
Expired
Oct 27, 2011, 4:57 AM PDT
In force
30 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

975 
WWUS86 KSTO 252130
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
230 PM PDT TUE OCT 25 2011

CAZ264-261130-
/O.UPG.KSTO.FW.A.0002.111026T0700Z-111027T1400Z/
/O.NEW.KSTO.FW.W.0003.111026T0600Z-111027T1400Z/
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
230 PM PDT TUE OCT 25 2011

...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM PDT
THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 264...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 7 AM PDT
THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: IN CALIFORNIA...FIRE ZONE 264 LAKE COUNTY 
  PORTION OF LAKE-NAPA-SONOMA UNIT. 

* WIND: SUSTAINED NORTH TO NORTHEAST WINDS 5 TO 10 MPH IN VALLEYS
  AND 15 TO 25 MPH OVER RIDGES ALONG WITH LOCAL GUSTS TO 35 MPH
  ARE EXPECTED TONIGHT THROUGH WEDNESDAY NIGHT. WINDS ARE EXPECTED TO
  DECREASE BY THURSDAY MORNING.

* HUMIDITY: POOR HUMIDITY RECOVERY OF 25 TO 35 PERCENT IS EXPECTED
  OVER RIDGES AND AT MID SLOPES TONIGHT AND WEDNESDAY NIGHT.
  HUMIDITY RECOVERY WILL BE BETTER IN VALLEYS AND WIND SHELTERED
  AREAS. HUMIDITY WILL DROP INTO THE TEENS WEDNESDAY AFTERNOON AS
  WINDS BEGIN TO DROP OFF. 

* IMPACTS: THE COMBINATION OF LOW HUMIDITY...DRY AND GUSTY
  NORTHEAST WINDS AND AREAS DRY LARGER FUELS WILL CREATE
  CONDITIONS CONDUCIVE FOR INCREASED FIRE ACTIVITY AT THE HIGHER
  ELEVATIONS. THERE IS A LOT OF GREEN GRASS AT THE LOWER
  ELEVATIONS...SO THE CONCERN IS NOT AS GREAT IN THE VALLEYS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

SG

HTTP://WEATHER.GOV/SACRAMENTO
3 follow-up statements
292 
WWUS86 KSTO 261109
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
409 AM PDT WED OCT 26 2011

CAZ264-270000-
/O.CON.KSTO.FW.W.0003.000000T0000Z-111027T1400Z/
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
409 AM PDT WED OCT 26 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM PDT THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 264...

* AFFECTED AREA: IN CALIFORNIA...FIRE ZONE 264 LAKE COUNTY 
  PORTION OF LAKE-NAPA-SONOMA UNIT.

* WIND: SUSTAINED NORTH TO NORTHEAST WINDS 5 TO 15 MPH IN
  VALLEYS AND 15 TO 25 MPH OVER RIDGES ALONG WITH LOCAL GUSTS TO 35
  MPH ARE EXPECTED TONIGHT THROUGH WEDNESDAY NIGHT. WINDS ARE
  EXPECTED TO DECREASE BY THURSDAY MORNING.

* HUMIDITY: POOR HUMIDITY RECOVERY OF 25 TO 35 PERCENT IS
  EXPECTED OVER RIDGES AND AT MID SLOPES TONIGHT AND WEDNESDAY 
  NIGHT. HUMIDITY RECOVERY WILL BE BETTER IN VALLEYS AND WIND 
  SHELTERED AREAS. HUMIDITY WILL DROP INTO THE TEENS WEDNESDAY 
  AFTERNOON AS WINDS BEGIN TO DROP OFF. 

* IMPACTS: THE COMBINATION OF LOW HUMIDITY...DRY AND GUSTY 
  NORTHEAST WINDS AND AREAS OF DRY LARGER FUELS WILL CREATE 
  CONDITIONS CONDUCIVE FOR INCREASED FIRE ACTIVITY AT THE 
  HIGHER ELEVATIONS. THERE IS A LOT OF GREEN GRASS AT THE LOWER 
  ELEVATIONS...SO THE CONCERN IS NOT AS GREAT IN THE VALLEYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


HTTP://WEATHER.GOV/SACRAMENTO
973 
WWUS86 KSTO 262200
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
300 PM PDT WED OCT 26 2011

CAZ264-271200-
/O.CON.KSTO.FW.W.0003.000000T0000Z-111027T1400Z/
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
300 PM PDT WED OCT 26 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM PDT THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 264...

* AFFECTED AREA: IN CALIFORNIA...FIRE ZONE 264 LAKE COUNTY 
  PORTION OF LAKE-NAPA-SONOMA UNIT. 

* WIND: NORTH TO NORTHEAST WINDS 6 TO 12 MPH ARE POSSIBLE TONIGHT
  WITH LOCAL GUSTS UP TO 25 MPH. WINDS ARE EXPECTED TO DECREASE
  THURSDAY MORNING.

* HUMIDITY: POOR HUMIDITY RECOVERY OF 25 TO 35 PERCENT IS EXPECTED
  OVER RIDGES AND AT MID SLOPES TONIGHT. HUMIDITY RECOVERY WILL BE
  BETTER IN VALLEYS AND WIND SHELTERED AREAS. 

* IMPACTS: THE COMBINATION OF LOW HUMIDITY...DRY AND GUSTY WINDS
  AND AREAS OF DRY LARGER FUELS WILL CREATE CONDITIONS CONDUCIVE
  FOR INCREASED FIRE ACTIVITY AT THE HIGHER ELEVATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS AND LOW RELATIVE HUMIDITY COULD CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$
242 
WWUS86 KSTO 271157
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
457 AM PDT THU OCT 27 2011



CAZ264-271300-
/O.CAN.KSTO.FW.W.0003.000000T0000Z-111027T1400Z/
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
457 AM PDT THU OCT 27 2011

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE ZONE 264...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE RED
FLAG WARNING FOR THE LAKE COUNTY PORTION OF LAKE-SONOMA-NAPA
UNIT FIRE ZONE 264. WINDS HAVE BECOME LIGHT AND HUMIDITIES ARE
INCREASING OVER THE AREA THIS MORNING.


$$


HTTP://WEATHER.GOV/SACRAMENTO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Oct 25, 9:53 AM PDT, 4 hours 37 minutes earlier.

Area forecast discussion, Oct 25, 9:53 AM PDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
953 AM PDT TUE OCT 25 2011

.UPDATE DISCUSSION...
SATELLITE IMAGERY REVEALS SOME LOW STRATUS OVER MUCH OF SAC
COUNTY THIS MORNING AND BEGINNING TO ERODE FROM THE EDGES, AS IS
THE CASE WITH THE COASTAL STRATUS. THE BREEZY NORTH WINDS HAVE
BEGUN ACROSS THE NORTH AND WILL SPREAD SOUTHWARD TODAY. THIS IS
NOT A HUGE EVENT, BUT THIS IS AS STRONG AS WE HAVE SEEN IN AWHILE.
IT APPEARS THE STRONGEST WIND WILL BE TODAY DOWN THE CENTRAL
VALLEY AND TONIGHT DOWN THE WEST SLOPE OF THE SIERRA, ESPECIALLY
OVER EXPOSED RIDGES AND THROUGH WIND ALIGNED CANYONS LIKE THE
FEATHER RIVER CANYON. EVEN THOUGH COLD AIR ADVECTION AND LOWER
UPPER HEIGHTS WILL RESULT IN LOWER TEMPS TODAY, THE WARMING
DOWNSLOPE WINDS ACROSS THE FOOTHILLS AND CENTRAL VALLEY WILL
COUNTER SOME OF THAT COOLING. WED WILL BE SIMILAR IN TEMPS WITH A
LITTLE LESS WIND IN THE VALLEY. JCLAPP

.EXTENDED DISCUSSION (SATURDAY THROUGH TUESDAY)
WEAK RIDGING QUICKLY SHIFTS EASTWARD BY FRIDAY AS A GULF OF
ALASKA TROUGH MOVES THROUGH THE PACIFIC NORTHWEST. MOST OF THE
PRECIPITATION WITH THIS STORM IS EXPECTED TO REMAIN NORTH OF OUR
FORECAST AREA. MODELS DIFFERENTIATE FROM SUNDAY ONWARD. THE ECMWF
KEEPS FAIRLY STRONG ANTICYCLONIC FLOW OVER THE REGION INTO EARLY
NEXT WEEK...ALLOWING FOR A STRETCH OF WARMER THAN NORMAL WEATHER.
THE GFS BRINGS ANOTHER SHORTWAVE INTO THE PACIFIC NORTHWEST
MONDAY...AND IS GENERALLY A COOLER SOLUTION. FAVOR THE ECMWF
HERE...AND AS SUCH THE FORECAST REFLECTS A GRADUAL WARMING IN THE
EXTENDED PERIOD. DANG

&&

.AVIATION...
VFR CONDS WILL PREVAIL AGAIN TODAY AFTER SOME LINGERING MORNING
MVFR/IFR CIG/VIS THROUGH 17-18Z FOR SRN SAC VLY AND NRN SAN
JOAQUIN VLY. THE INCREASING NORTH WIND DOWN THE VALLEY MAY PUSH
SOME OF THE STRATUS INTO THE LOWER MOTHER LODE FOOTHILLS OF
AMADOR AND CALAVERAS COUNTIES THIS MORN.

MAIN AVN CONCERN TODAY WILL BE THE INCREASING N-NE WINDS.
BREEZY CONDS SHOULD REMAIN NEAR THE REDDING TO WILLOWS WITH
MODERATE GUSTS AT 15-20 KTS THIS MORNING AND EXPANDING TOWARD
KVCB THIS AFTN. MODERATE TO LOCALLY STRONG N-NE WINDS EXPECTED
ACROSS PORTIONS OF LAKE COUNTY TERRAIN. THE WINDS ALONG THE WRN
SIERRA SLOPES WILL STRENGTHEN LATER TONIGHT INTO WED WITH STRONG
DOWNSLOPE GUSTS THROUGH NE ALIGNED CANYONS. THERE IS ALSO A
SLIGHT CHANCE OF RAIN IN THE NORTHERN SIERRA AND MTNS OF WRN
PLUMAS COUNTY THIS AFTN.   JCLAPP

&&

.STO WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING
CLEAR LAKE/SOUTHERN LAKE COUNTY.

&&
Hazardous weather outlook, Oct 25, 7:00 AM PDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PDT TUE OCT 25 2011

CAZ013>019-063-064-066>069-261400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PDT TUE OCT 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

LOCALLY BREEZY NORTH WINDS WILL DEVELOP ACROSS THE AREA TODAY AS A
UPPER TROUGH MOVES THROUGH THE AREA. THE COMBINATION OF LOW HUMIDITY
AND BREEZY WINDS MAY CREATE POTENTIALLY HAZARDOUS FIRE CONDITIONS.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

BREEZY NORTH WINDS WILL CONTINUE TONIGHT INTO WEDNESDAY. THE
COMBINATION OF LOW HUMIDITY AND BREEZY WINDS MAY CREATE POTENTIALLY
HAZARDOUS FIRE CONDITIONS.

* FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Red Flag Warnings in California, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.